Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 26, 2021, 7:46 PM EDT for Warren County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 7:46 PM EDT (23:46 UTC)
- Expired
- Jun 26, 2021, 8:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
County Warren County, IN
The radar
The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted.
718
WWUS83 KIND 262346
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
746 PM EDT Sat Jun 26 2021
INZ028-270015-
Warren-
746 PM EDT Sat Jun 26 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY...
At 744 PM EDT, strong thunderstorms were clustered near Rossville, or
16 miles north of Danville, moving northeast at 45 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Williamsport, West Lebanon, Pine Village, Rainsville, Tab and Pence.
LAT...LON 4048 8752 4047 8709 4037 8709 4035 8711
4031 8724 4030 8725 4022 8753
TIME...MOT...LOC 2344Z 241DEG 46KT 4038 8757
$$
AU/CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 7:14 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 26, 7:14 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 714 PM EDT Sat Jun 26 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Sunday night) Issued at 308 PM EDT Sat Jun 26 2021 Mostly quiet across the forecast area this afternoon, with most convection confined to a narrow prefrontal corridor of deep moist convergence from southwestern Michigan back into south central Missouri. There has been little eastward progress thus far, although models suggest this axis of convergence will begin to slowly shift eastward late this afternoon and this evening as the front makes very slow progress as well. Will carry thunder chances across the northwest through much of the night with the highest chances in the evening prior to boundary layer stabilization. Forecast soundings indicate modest instability with some fairly good low level shear for a time this evening, so there will be some chance for strong to severe storms for a window around 23-03Z or so, with isolated damaging winds and perhaps a tornado. Marginal risk is well placed. Thunderstorm chances will overspread the entire area tomorrow, again highest in the northwest, as the front gets a bit closer, but also washes out a bit, and somewhat more impressive and widespread instability is expected to develop, although shear will be a bit more modest. Marginal risk across much of the area again is well placed. Expect more scattered activity tomorrow than experienced so far today. Storm chances will stick around into Sunday night but wane a bit again as the boundary layer stabilizes. Details become a bit more uncertain with time as remnant boundaries are left behind and also owing to nebulous upper level support. Blend appears to have a good handle on temperatures and see little reason to deviate with little change in airmass through the short term. && .Long Term...(Monday through Saturday) Issued at 308 PM EDT Sat Jun 26 2021 Southwest upper flow will become more zonal by mid week next week as an upper trough moves into the Great Lakes. This will allow a surface front to gradually move through the area by the end of next work week. Best forcing will remain closer to the surface front and upper trough axis, which means mainly north early in the period. As the trough and surface front move into the area during the week, forcing will be more widespread. High precipitable water values will continue through much of next week, with values between 1.50 and 2" common. Thus, locally heavy rain will remain a threat. With the plentiful moisture and available forcing, higher PoPs will be common north and west early in the period, spreading through the remainder of the area mid week. PoPs will diminish late week as the front moves east. There remains a good amount of uncertainty though on the end of the period, as the 00Z ECMWF and 12Z Canadian have an upper low to the west of the area, while the 12Z GFS is east of the area. Will keep some PoPs for next Saturday with low confidence. Warm temperatures will continue into mid week, then cooler air will move in with rain and the surface front. && .Aviation...(00Z TAF Issuance) Issued at 713 PM EDT Sat Jun 26 2021 IMPACTS: * Thunderstorms moving into KLAF over next couple of hours, might clip KHUF later. * Winds from 180 to 200 gusting to around 22 to 30 kts with gusts decreasing after sunset, picking back up Sunday late morning. DISCUSSION: A line of storms stretching from northern Indiana through central Illinois and moving northeast could reach KLAF over the next couple of hours. Some uncertainty if the southern edge will stay south enough to clip KHUF, but nothing expected at KIND and KBMG. MVFR to IFR conditions possible in the thunderstorms. Storms should then lift north later overnight. MVFR ceilings could move in from the northwest near daybreak, but may only get as far south at KLAF. Chances for more thunderstorms will return by Sunday afternoon. Winds are generally from 180-210 and will remain so throughout the period, sustained at 10-15KT with gusts this evening as high as 25- 30KT, and again into the lower 20KT range tomorrow. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...Nield Long Term...50 Aviation...CP
Hazardous weather outlook, Jun 26, 3:28 PM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 328 PM EDT Sat Jun 26 2021 INZ021-028>031-035>040-043>046-051>053-060-061-067-271930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-Vigo-Clay- Owen-Sullivan-Greene-Knox- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil, Clay City, Spencer, Sullivan, Linton, Bloomfield, and Vincennes 328 PM EDT Sat Jun 26 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible this evening and overnight with a threat for isolated severe storms through midnight. Damaging winds and heavy rainfall will be the primary threats, with an isolated tornado possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periodic chances for showers and thunderstorms will continue through the week. Storms will produce heavy rainfall and may be strong at times with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ041-042-047>049-054>057-062>065-068>072-271930- Delaware-Randolph-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Monroe-Brown-Bartholomew-Decatur-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Muncie, Winchester, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Bloomington, Nashville, Columbus, Greensburg, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 328 PM EDT Sat Jun 26 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periodic chances for showers and thunderstorms will continue through the week. Storms will produce heavy rainfall and may be strong at times with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 26, 7:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
746 PM EDT Sat Jun 26 2021
INZ028-270015-
Warren-
746 PM EDT Sat Jun 26 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY...
At 744 PM EDT, strong thunderstorms were clustered near Rossville, or
16 miles north of Danville, moving northeast at 45 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Williamsport, West Lebanon, Pine Village, Rainsville, Tab and Pence.
LAT...LON 4048 8752 4047 8709 4037 8709 4035 8711
4031 8724 4030 8725 4022 8753
TIME...MOT...LOC 2344Z 241DEG 46KT 4038 8757
AU/CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:30 PM EDT | Tornado Warning | IND | Carroll | 30 min |
| Jun 25, 8:53 PM EDT | Tornado Warning | IND | Carroll, Howard | 37 min |
| Jun 25, 9:24 PM EDT | Tornado Warning | IND | Carroll, Howard | 21 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.